Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 25, 2018, 3:40 AM CST for 10 counties in Texas. It took effect at Jan 25, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2018, 3:40 AM CST (09:40 UTC)
- In effect from
- Jan 25, 2018, 12:00 PM CST
- Expired
- Jan 25, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3848 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS84 KLUB 250940 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 340 AM CST Thu Jan 25 2018 TXZ025-026-032-038-260100- /O.NEW.KLUB.FW.W.0003.180125T1800Z-180126T0100Z/ Hall-Childress-Cottle-King- 340 AM CST Thu Jan 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR PORTIONS OF THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 7 PM CST this evening. * Wind...SOUTHWEST 15 TO 20 MPH. * Humidity...10 TO 15 PERCENT. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
064 WWUS84 KLUB 251957 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 157 PM CST Thu Jan 25 2018 TXZ031-036-037-042>044-260100- /O.EXA.KLUB.FW.W.0003.000000T0000Z-180126T0100Z/ Motley-Crosby-Dickens-Garza-Kent-Stonewall- 157 PM CST Thu Jan 25 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR PORTIONS OF THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. * Wind...SOUTHWEST 15 TO 25 MPH. * Humidity...6 TO 13 PERCENT. * Fuels...Critically dry. * Lightning...Isolated thunderstorms will have the potential to spark fires while providing little to no rainfall. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ025-026-032-038-260100- /O.CON.KLUB.FW.W.0003.000000T0000Z-180126T0100Z/ Hall-Childress-Cottle-King- 157 PM CST Thu Jan 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR PORTIONS OF THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind...SOUTHWEST 15 TO 25 MPH. * Humidity...8 TO 15 PERCENT. * Fuels...Critically dry. * Lightning...Isolated thunderstorms will have the potential to spark fires while providing little to no rainfall. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 25, 3:40 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 25, 3:40 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 340 AM CST Thu Jan 25 2018 .DISCUSSION... A closed upper low over southern New Mexico will open up as it moves across the South Plains and Panhandle today. No precip is expected with the system and the main concerns are going to be fire weather with breezy winds and low dewpoints. Dewpoints are expected to increase late afternoon into this evening as moisture is advected north from the Gulf. However, seeing how dewpoints were several degrees lower than guidance yesterday, have gone on the low side of guidance for this afternoon. Breezy south-southwest surface winds will decrease some on Friday as the pressure gradient relaxes. Winds will also become more southwesterly with the downslope component helping to warm temperatures to the mid to upper 60s on Friday. A surface cold front extending from a low over the Great Lakes is still on track to move through the South Plains Friday evening. Though winds look to be a little stronger behind the front, they will still be fairly weak--from the northeast 5 to 10 mph on Saturday. The upper trough over the eastern US will deepen as it moves east with upper level ridging building in over the CWA early in the week. Surface lee troughing will develop on Tuesday with breezy winds possible Tuesday into Wednesday. Temperatures will moderate through the week with highs in the mid 60s. The next upper level trough will move through late week brining much cooler air from Canada. FIRE WEATHER... Winds will be borderline Red Flag criteria this afternoon. Given the uncertainty with very low humidity and ERC levels up to and slightly above 90%, have decided to go with a Red Flag warning for Hall, Childress, Cottle and King counties. Elevated fire weather conditions will continue for the rest of the CWA. A cold front Friday evening will ease fire weather concerns for the weekend with winds shifting to the northeast. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CST this evening for TXZ025-026-032-038. && 08/08
Hazardous weather outlook, Jan 24, 6:55 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 655 PM CST Wed Jan 24 2018 TXZ021>044-260100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 655 PM CST Wed Jan 24 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warm, dry and gusty winds will create elevated to low-end critical fire weather across the region Thursday afternoon.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.